Endometriosis UK
36,153 members32,130 posts

Zero sex Drive - shall I come off all medication???

Hi. This is my first post but I follow the forum as I find it very helpful. I have had typical endometriosis symptoms for about 3 years now. I am 22 years old. I had a laparoscopy Just over a year ago and “no endometriosis found”. My consultant is adamant that I have endometriosis from the description of my symptoms. He has put me on synarel nasal spray and I’ve been on it since September with no improvement. I am due another laparoscopy next week but haven’t got high hopes for any discovery or treatment. Since this problem started my sex Drive has been slowly diminishing and now it’s just totally non existent. My poor boyfriend puts up with it but I can tell he’s not happy anymore and it’s really putting a strain on our relationship. We’ve been together almost 6 years. I have read a couple of things before about people stopping all of their medication (I’m on the desogesterol pill, antihistamines and anti allergies, steroid inhalers, synarel with HRTs) and they have had their libido return. Is there any other experiences of this or does anyone have any advice on this? Obviously I will consult my dr before stopping anything but just wondering if anyone else had done this?

Thanks in advance

Monique

19 Replies
oldestnewest

Hi have have you bring diagnosed with pcos? That might be the main problem tbh , my sex drive has being the same as well Hun , do you get any pain at all? Xx

Reply

Being*xx

Reply

No I haven’t had any pcos diagnosis. And yes I have pain during sex - very bad. And aching pain in my abdomen throughout the day. And im very bloated too xx

Reply

I know the pill can affect your sex drive as it drops your free testosterone level. Probably the nose spray could too as it is completely

Knocking off your estrogen etc. So don’t panic! Why are you on hard core synarel if no one can even find the endometriosis and it isn’t doing anything in any case???? Can u get going sexually once you start?? Sometimes it’s just a matter of having a go and buying a good vibrator to help you out!!! But I reckon it’s the drugs. Good luck!!!

Reply

Hi!

They put me on synarel because they thought it might have been adenomyosis which is more difficult to diagnose. They thought they would give it a shot as nothing else seemed to be working!! I’m defo going to have to rethink my medications I think. Maybe a blood test might see what I’m lacking in?

Also I just have no interest in anything sexual at all. Never!

Thanks for the reply x

Reply

Are you on the pill and HRT ?? Is that “ Hormone Replacement therapy”??!!!

Reply

Yes pill and synarel. And because synarel gives you menopausal symptoms I need to take HRT (hormone replacement therapy) so I don’t get the hot flushes etc x

Reply

That is medically wrong of you are on the oral contraceptive pill AND hormone replacement therapy!!! They are pretty much the same thing except HRT HAS LESS progesterone and œstrogen than the pill. Younger women going through menopause often take the pill to fix their hot flushes. As HRT IS A LOWER dose of hormone it isn’t contraceptive .thats the only difference. Does your doctor know you are taking HRT PLUS THE Pill??? All you are doing is taking a massive dose is œstrogènes and progesterone. Complete waste of time. Plus it will not help your endometriosis to give you synarel and then add in the pill. It all seems very strange. Why are you on the synarel??? What’s it meant to be doing?????? Tell me exactly what drugs you take each day and I shall see if I can figure out what is going on!

Reply

If the synarel is to make you menopausal ... the idea being menopause will suppress endometriosis (as no œstrogen to make it grow ) ... what would the logic be to then give back the hormone ( œstrogènes in pill and HRT) that the synarel is meant to be taking away????? Sounds reallly Wierd. Some girls are given tibolone as hormone replacement when they are made menopusal by zoladex. That’s because it does not act like an œstrogèn.

It doesn’t stimulate the endometrium... but the pill and hrt have œstrogènes and will stimulate the

Endometrium. So I think you may need a second opinion from a good doctor.

Reply

I used to take the combined mini pill but got changed onto the progesterone only pill - the idea was that stopping oestrogen might help the endo and the cervical ectropion. Then (a while after) I was prescribed synarel because they couldn’t find endo they though it might have been adenomyosis and with the synarel you have to have a hrt because it gives you menopausal symptoms. Other medications are antihistamines and steroid inhaler

Reply

almost any medication with oestrogen will disrupt the sex drive as it inhibits testosterone (even us females have a small amount) it may be worth asking when you next go for your repeat prescription / check up appointment at the doctors about progesterone only pills... that may help.

Hope you get this figured out, being what you know as your normal again would be good for you :)

Reply

Hi! My pill is the progesterone only pill! 😞

Thank you for the reply. I will defo have to go and get my meds and hormones sorted! X

Reply

I found any pill diminished my sex drive so I came off them altogether as that's a big part of me, my relationship and us as a couple.

Definitely look up PCOS too as that can cause problems and combined with the pill could make it all feel worse. That can be diagnosed with hormone, thyroid blood tests and an internal ultrasound.

As for endo symptoms, they can be managed without the pill; for some reason docs seem to think if you don't want children yet then go on the pill as it will help endo, but it doesn't stop the endo it just pauses it for the future.

Reply

Hi thanks for the reply. I did have an internal ultrasound already and they said there was nothing to be found even though it hurt like hell! (Which apparently it’s not supposed to!). I will see if I can have this blood test after I’ve had the lap etc and try and sort this mess! Thank you x

Reply

I was misunderstanding and thinking you were on the combined pill and HRT but you are on progesterone only pill and HRT. So that makes sense and especially if it’s not for endometriosis . Sex drive is very complicated and it is often a mixture of pain with sex so you avoid it plus feeling unwell and then that puts pressure on the relationship. It’s probably not all the medications fault but your I’ll health and pain and worrying about it all compounding the problem. It’s not easy that’s for sure. Good luck with everything .

Reply

I am on the desogesterol pill and I also have no sex drive. I've been with my partner for over three years and we are currently very strained in our relationship due to the no sex drive. I also think that I may be put off having sex because I know it is going to hurt. I try to put some time away once/twice a week to meet my boyfriend's needs in other ways.

Hope this helps in some way.

Reply

I agree with you, my relationship is just going down hill. And I think same about the worrying because of pain. I also do try to do the same but sometimes it’s very difficult when you’re not feeling it, at al, ever... 😞

Reply

Mines the same. Hope you feel better soon and can work something out.

Reply

Thanks hun, you too x

Reply

You may also like...